End of my tether !

Hi ,

I felt my hypo symptoms returning in October last year and am on t3 only.

Currently was on 60 mg taken over the day am lunch and tea.

I upped my meds by half and it didn't touch me so put it to 4 and I felt so much better.

In Jan I went to docs told her what I'd done and she was fine just asked me to have bloods taken which I did...

I rang for results and at first was told yes you had hypo and dos the right think

No so keep does at what you put it too!

Over the course if the week I kept getting calls to ring GP over my bloods.

I eventually spoke to the doctor on call not my usual one who was really crass saying my TSH WAS 0.01

T4 2.1

My FT3 was 12.7 range 3.5-6.5 and so he was saying that's way too high that your comprising your heart and we need to put you in levo as I'm not happy with these results!

I told him I had hypo symptoms as that's two days earlier it was agreed to increase!.

Am so fed up as I still don't feel good.

Just had my own thyroid 10 drawn by blue horizon and am due to go bk to docs weds for repeat bloods!

What's h

Going on ?

I'm putting on weight feel tired and docs saying I'm hyper now....not true!

19 Replies

  • if you are having hypo symptoms, you are hypo. T3 is best taken 1x per day on an empty stomach, according to Thyroid expert Dr. John Lowe. 1x a day dosing saturates the cells. Your labs will look abnormal on t3 only, you dose by improvement not by looking at labs. People with hypo symptoms and elevated ft3 levels, are thyroid hormone resistant and need high levels to feel better. He took 150 mcgs of t3 daily, right before bed. I read one of his patients was on 300mcgs, then was abgle to reduce to 150, over time. Your dose is relatively low. Please don't look at labs, they will confuse you and the doctor will freak out!

  • Am not on T3 only but a combination. However have you looked at Paul Robinsons book, website and Facebook page? He only got better on T3 only and takes several doses per day -everyone's different. Blood tests on T3 only are completely unreliable and unhelpful as T3 is only in your body for a relatively short period of time so blood tests will swing wildly. Your GP will have no training in treating with T3 only and will get scared as the T4 result will be very low as you are not taking any.

    In your shoes I would contact Paul Robinson as he has a great support group and they will help you.

    Am sure other will come along on this post who are on T3 only and doing well. You will have to go on how you feel, signs and symptoms.

  • Thanks how would I contact Paul Robinson ?

  • jayne63 - he has his own website - rwt3.com. He is also a member on this forum....


  • He also has a Facebook page:-


    Notice that replies have been given to queries in his comments section. I think there is also a T3support group on Facebook that you might find useful -sorry don't have a link for it

  • my labs never swing wildly. T3 works in the cells long after it is out of the blood, so it is very stable.

    Paul Robinson info doesn't apply to my situation, being as i have fibromyalgia symptoms.

  • Hi Faith,

    My endo diagnosed me with Chronic Fatigue syndrome and has me on Dhea ...... I'm still achy ..... My muscles and joints are achy and stiff..... But I'm lucky my dr will experiment with me... You know what's weird..... When I was on Levothyroxine , I wasn't this achy but my legs swelled and I couldn't lose weight.... Aaaaaah it such a pain!!! Trial and error....

    Hang in there..

    Julia x

  • i am worse on t3 only, but could be because more time has passed and i got worse.

    I weight less, but more pain and more other issues. My 4th endo, said she couldn't help me, after tirosint failed. She says i am hyper with my suppressed TSH, even my my free's are at the bottom of the range.

  • Hello Jayne,

    My endo goes by my symptoms ie: blood pressure, body temperature, energy, my input.... He doesn't rely on the TSH scale... You shouldn't be gaining weight ...that's when I know I'm going low ...Or if I'm constipated

    All the best in health and finding your answers xx

  • Hi

    I agree and it's my GP who is fine this was the GP on call and he made it clear he wanted me bk on Levo and says he will not leave this as the results show I will compromise my heart!

    I have constipation and weight is going on despite 15 k run every other day and healthy diet!...thank tou for your support x

  • Ask him for research that indicates it affects the heart. Am afraid he is out of date !

  • Hi Jayne ,

    Geeze..... You run 15 k every other day👏🎉🎉🎉

    You put me to shame😅😅

    You definitely should not be gaining weight if you're diet is nutritious and low in white and processed foods...

    Way to go .... I'm impressed.....

    Julia xx

  • Hi Julia,

    It's on the cross trainer in a time of 38 mins....I don't eat bread and only a few potatoes and whole meal pasta...I'm lucky I like healthy foods...x

  • you are so lucky! I have never found a doctor to do that.

  • I said out me on an ECG and monitor me....he declined ...lol

  • I posted about Paul Robinson higher up - hope you spotted it....

  • I did thank you xx

  • Just a small note. T3 has a short lifetime, it's "half life" is about 6 hours so you might find yourself conking out in the afternoon if you take your full dose only first thing in the morning. It doesn't build up to a steady state like T4 does. If you time it right you will "conk out" about bedtime, that's what I do.

    BTW, that 6 hours is quoted differently in different sources, like as short as 4 and as long as 12 hours, you can tell when you take it when it has "run out" relative to your system. You may run out shorter than 6 hours or you might still be going strong on a lot less than it's half life. Oh and for completeness the half life of T4 is 7 days.

  • Yes I know lol hence why I dose am noon and pm....x

You may also like...